Alert archive / Louisiana / Tornado Warnings in 2008

Tornado Warning 25, NWS New Orleans, LA

February 16, 2008East Feliciana Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Feb 16, 2008, 6:44 AM CST for East Feliciana Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 16, 2008, 6:44 AM CST (12:44 UTC)
Expired
Feb 16, 2008, 7:15 AM CST
In force
31 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties East Feliciana Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA

What was reported inside it

TimeReportWhereRemark
Feb 16, 6:44 AM CSTTORNADOMorganza, LAA LINE OF DAMAGE ESTIMATED 8 MILES LONG FROM MITCHELL LANE IN MORGANZA TO MANDELLA LANE JUST WEST OF NEW ROADS ALONG LA HIGHWAY 1. ONE HOME SEVERELY DAMAGED IN MORGANZA. NUMEROUS TREES DOWN AND HIGHWAY 1 BLOCKED SOUTH OF MORGANZA. NEARLY 24 HOMES WITH MINOR TO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 0.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2008-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2008-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 161245
TORLIX
LAC037-077-125-161315-
/O.NEW.KLIX.TO.W.0025.080216T1244Z-080216T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
644 AM CST SAT FEB 16 2008

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME SOUTHWESTERN EAST FELICIANA PARISH IN SOUTHEAST
  LOUISIANA...
  CENTRAL POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
  SOUTHEASTERN WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF ST. FRANCISVILLE...

* UNTIL 715 AM CST

* AT 639 AM CST...LAW ENFORCEMENT IN POINTEE COUPEE PARISH REPORTED  
  A FUNNEL CLOUD NEAR MORGANZA...OR 9 MILES NORTHWEST OF NEW         
  ROADS...MOVING EAST AT 35 MPH.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.  SEEK SAFE 
SHELTER NOW

LAT...LON 3086 9121 3070 9125 3068 9166 3083 9168
TIME...MOT...LOC 1244Z 266DEG 33KT 3076 9153

$$
92/JSS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Feb 16, 3:35 AM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Feb 16, 3:35 AM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
335 AM CST SAT FEB 16 2008

.DISCUSSION...

EARLY THIS MORNING THERE WAS AN UPPER-LEVEL LOW OVER NORTHWESTERN
MEXICO/SOUTHWESTERN US WITH A SURFACE LOW DEVELOPING ALONG A
FRONTAL BOUNDARY OVER SOUTHERN/SOUTHEASTERN TEXAS. WARM...MOIST
AIR WILL PUSH ONSHORE OVER LOUISIANA AND MISSISSIPPI TODAY...WITH
THE SURFACE LOW PUSHING INTO MISSOURI BY SUNDAY MORNING. THE UPPER
LOW WILL BE PUSHING INTO MISSOURI BY SUNDAY MORNING ALSO. THE
GFS...NAM...ECMWF ALL HAVE SIMILAR SOLUTIONS WITH THIS
SYSTEM...ALTHOUGH THE GFS IS A LITTLE FASTER. THE NAM SHOWS 0-3KM
STORM RELATIVE HELICITY GOING UP TO 439 M2/S2 BY 12Z AND THE GFS
481 M2/S2 BY 06Z SUNDAY. A STRONG LOW-LEVEL JET ALSO WILL AID IN
STORM DEVELOPMENT AND INTENSITY. HOWEVER THE BETTER DYNAMICS WILL
REMAIN FARTHER NORTH. TEMPS SHOULD REMAIN FAIRLY WARM ON
SUNDAY...BEFORE THE COLD PUSH SUNDAY NIGHT AND MONDAY. TRANQUIL
WEATHER IS EXPECTED MONDAY AND TUESDAY AS HIGH PRESSURE SLIDES
ACROSS THE AREA. BY WEDNESDAY AFTERNOON THE HIGH WILL HAVE MOVED
TO THE EAST...LEADING TO RETURN FLOW OVER LOUISIANA AND A CHANCE
FOR SOME SHOWERS. HOWEVER IT WILL BE UNTIL THURSDAY BEFORE THE
NEXT SHORTWAVE DROPS INTO WEST TEXAS AND AIDS IN THE DEVELOPMENT
OF THE NEXT SURFACE SYSTEM. AS OF THE 00Z RUN OF THE GFS...IT
LOOKS LIKE THIS SYSTEM WILL PASS TO THE NORTH OF OUR PCWA...WITH
THE FRONT STALLING TO OUR NORTH FRIDAY AND SATURDAY.

.AVIATION...

GENERALLY VFR TODAY...EXCEPT FOR SOME MVFR CONDITIONS THIS MORNING
IN SOME LIGHT RAIN AROUND BTR OR LIGHT FOG/STRATUS AT
MSY...GPT...MCB.

.MARINE...

WINDS WILL PICK UP WITH THIS LOW PRESSURE SYSTEM WITH A SMALL
CRAFT ADVISORY LIKELY TO BE REQUIRED SATURDAY NIGHT INTO SUNDAY.

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  69  55  73  40 /  30  70  70  10
BTR  71  56  73  42 /  30  70  70  10
MSY  72  60  73  48 /  30  70  70  10
GPT  69  58  71  44 /  20  60  70  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

25
Hazardous weather outlook, Feb 16, 6:00 AM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 AM CST SAT FEB 16 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-161800-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
600 AM CST SAT FEB 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
A SURFACE LOW PRESSURE SYSTEM WILL FORM OVER TEXAS AND MOVE NORTHEAST
ACROSS THE MID MISSISSIPPI VALLEY...DRAGGING A COLD FRONT INTO
LOUISIANA ON SUNDAY. STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP
AHEAD AND ALONG THE FRONT LATE SATURDAY NIGHT INTO EARLY SUNDAY
MORNING. WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL MAY OCCUR
WITH A SQUALL LINE PASSAGE EARLY SUNDAY MORNING. THERE REMAINS A
SLIGHT THREAT FOR SOME OF THESE STORMS TO BECOME SEVERE.

MARINE...
SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP LATE SATURDAY NIGHT AS A
COLD FRONT APPROACHES THE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG THUNDERSTORMS...WITH A SLIGHT THREAT OF SEVERE
THUNDERSTORMS...WILL BE MOVING THROUGH EXTREME SOUTHEASTERN LOUISIANA
AND COASTAL MISSISSIPPI SUNDAY MORNING. SMALL CRAFT ADVISORY
CONDITIONS MAY CONTINUE INTO MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Feb 16, 6:41 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
641 AM CST SAT FEB 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 AM     TSTM WND DMG     MORGANZA                30.74N 91.59W
02/16/2008                   POINTE COUPEE      LA   LAW ENFORCEMENT

            SEVERAL TREES DOWN...POSSIBLE FUNNEL CLOUD

&&

25

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 6:15 AM CSTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana45 min
Feb 16, 8:19 AM CSTSevere Thunderstorm WarningLIXTangipahoa26 min

Nearby

Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.